Massachusetts, 2012Winter Weather in Massachusetts, January 12, 2012
January 12, 2012 · NWS BOX · 6 events in 6 counties and zones
Low pressure moved across Southern New England bringing a period of snow to the western parts of Massachusetts and New Hampshire. Two to five inches of snow fell across this area.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 6
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure moved across Southern New England bringing a period of snow to the western parts of Massachusetts and New Hampshire. Two to five inches of snow fell across this area.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Jan 12, 4:39 AM EST, 21 minutes earlier.
Area forecast discussion, Jan 12, 4:39 AM EST, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
439 AM EST THU JAN 12 2012
.SYNOPSIS...
LOW PRESSURE OVER THE MID ATLC REGION WILL MOVE ACROSS SOUTHERN NEW
ENGLAND THIS AFTERNOON AND EVENING BRINGING A WINTRY MIX OF
PRECIPITATION ACROSS THE DISTANT INTERIOR...ALONG WITH STRONG WINDS
AND RAIN ALONG THE COAST. A COLD FRONT WILL CROSS THE REGION
FRIDAY...FOLLOWED BY MUCH COLDER AND BLUSTERY WEATHER FOR THIS
WEEKEND INTO EARLY NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
3 AM UPDATE...
LIGHT RAIN HAS REACHED INTO N CT AT 08Z. E WINDS HAVE ALSO BEEN
SLOWLY INCREASING. TEMPS HAVE ALSO BEEN RISING SLOWLY
OVERNIGHT...THOUGH STARTING TO FALL BACK WITH EVAPORATIVE COOLING
WHERE PRECIP HAS STARTED. BEEN VERY BUSY WORKING ON CONSTANT UPDATES
TO GRIDS AND ZONES THROUGH THE NIGHT AND SENDING ON THE 3 HOUR
REGULAR INTERVALS. REMAINDER OF PREVIOUS FORECASTS REMAIN ON TRACK.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
TODAY...
MULTIPLE HAZARDS ARE IN EFFECT FOR THIS TIMEFRAME AS DYNAMIC STORM
SYSTEM MOVES ACROSS THE SOUTHERN NEW ENGLAND. TEMPERATURES WILL BE
QUITE TRICKY IN RESPONSE SO WILL PTYPE. AGAIN TRENDED TOWARDS THE
NAM/GFS/09Z SERF AS MODELS ARE IN HIGH AGREEMENT. THE MODELS HAVE
COMING IN A TAD WARMER...EXCEPT ACROSS NH WHERE SURFACE TEMPS REMAIN
BELOW FREEZING. EXPECT PRECIP TO START OUT AS SNOW ACROSS THE
INTERIOR AND AS STRONG WAA MOVES INTO THE AREA...SNOW WILL
TRANSITION TO A MIX OF SLEET/FREEZING RA. EXPECT WESTERN MASS AND NH
TO SEE THE HIGHER ICE AMOUNTS...CLOSE TO A TENTH OF AN INCH. THE
HIGHEST SNOW AMOUNTS WILL OCCUR ACROSS NH AND WESTERN MASS...RANGING
TO 2-4 INCHES WITH LOCALLY HIGHER AMOUNTS OF 6 INCHES. MESOSCALE
BANDING MAY OCCUR VIA FRONTOGENESIS OVER NH...HOWEVER CONFIDENCE IS
UNCERTAIN SO DID NOT ENHANCE SNOW TOTALS. CONVERTED WATCH TO ADV AS
SNOW AMOUNTS ARE BELOW CRITERIA HOWEVER...WITH THE COMBINATION OF
SNOW/ICE/AND SLEET...AMOUNTS COULD BE HIGHER. EXPECT MOSTLY RAIN
ALONG THE SOUTHERN COAST AND EAST OF THE 95 CORRIDOR.
AS THE DAY CONTINUES TEMPS WILL CONTINUE TO WARM...ALLOWING FOR
PRECIP TO TRANSITION FROM SNOW/MIX TO ALL RAIN TRENDING FROM SOUTH
TO NORTH. EXPECT HEAVY RAINFALL ACROSS THE EASTERN HALF OF MASS FOR
THURSDAY...CREATING PROBLEMS FOR THE MORNING TO COMMUTE. PWAT VALUES
NEAR INCH ACROSS THAT REGION...AS QPF VALUES TOPPLE NEAR AN INCH AS
WELL AS THERE IS GOOD MOISTURE TRANSPORT ACROSS THE CAPE AND INTO
THE EASTERN HALF OF THE AREA. MODELS ARE PRODUCING SOME
INSTABILITY...AND WITH THE WARMER TRACK OF THE MODELS...TEMPS WILL
BE NEAR THE UPPER 40S TO LOW 50S. SO ISOLATED THUNDER CAN NOT BE
RULED OUT...BEST AREA WILL BE OVER THE SOUTHERN WATERS.
WINDS FOR THE AREA WILL BE QUITE GUSTY AS STRONG LOW LEVEL JET MOVES
ACROSS THE REGION. EXPECT WINDS TO MIX DOWN THROUGHOUT THE DAY
ALLOWING FOR GUSTS BETWEEN 15-25KTS IN THE INTERIOR AND UP TO 45KTS
ALONG THE COAST. WIND ADVISORY ARE IN EFFECT. BECAUSE OF STRONG
WINDS COMBINED WITH HIGH TIDE...EXPECT COASTAL FLOODING FOR THE EAST
FACING SHORES TOMORROW. THE STRONGEST WINDS WILL OCCUR AROUND EARLY
TO MID MORNING.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
HIGHLIGHTS...
* BECOMING QUITE WINDY WITH FALLING TEMPERATURES FRIDAY AFTERNOON
* MUCH COLDER THIS WEEKEND INTO EARLY NEXT WEEK WITH BELOW NORMAL
TEMPERATURES
* OCEAN-EFFECT SNOW SHOWERS POSSIBLE OUTER CAPE SAT NIGHT THROUGH
SUN NIGHT
FRIDAY...
POTENT MID LEVEL LOW WILL BE MOVING NE ACROSS CENTRAL AND NORTHERN
NEW ENGLAND WITH A STRONG COLD FRONT SWINGING THROUGH SNE 12-18Z.
GIVEN THE STRONG DYNAMICS...WE EXPECT A BAND OF SHOWERS ALONG AND
JUST AHEAD OF THE FRONT WHICH WILL QUICKLY MOVE WEST TO EAST ACROSS
THE REGION...MAINLY DURING THE MORNING. TEMPS SHOULD BE ABOVE
FREEZING ACROSS MOST OF THE INTERIOR AS THE PRECIP MOVES IN...BUT
CANT RULE OUT A FEW POCKETS OF FZRA WITH TEMPS NEAR FREEZING ACROSS
S NH. AS THE COLDER AIR DEEPENS FROM THE WEST THE SHOWERS WILL
CHANGE TO SNOW SHOWERS ACROSS THE NW HIGHER TERRAIN BEFORE ENDING
WITH MINOR ACCUM POSSIBLE ACROSS THE BERKSHIRES.
AFTER THE FROPA...STRONG CAA WILL DEVELOP ON STRONG W/SW WINDS. IT
WILL BE A MILD START TO THE DAY BUT TEMPS WILL BE FALLING DURING THE
AFTERNOON. BEFORE THE FROPA...TEMPS MAY REACH 50+ ACROSS RI AND SE
MA.
STRONG WINDS WILL BE A CONCERN FRI AFTERNOON/EVENING AS STRONG CAA
WILL PROMOTE EXCELLENT MIXING. WHILE GFS APPEARS OVERDONE WITH THE
STRENGTH OF THE LOW LEVEL JET...EVEN THE WEAKER NAM SUPPORTS WIND
GUSTS 30-40 KT WITH HIGHER GUSTS POSSIBLE CAPE/ISLANDS. WIND
ADVISORIES WILL LIKELY BE NEEDED FOR A PORTION OF SNE FRI AFTERNOON
INTO THE EVENING...HIGHEST PROBABILITY CAPE/ISLANDS.
SATURDAY AND SUNDAY...
MUCH COLDER AND BLUSTERY WITH MAINLY DRY WEATHER. EXCEPTIONS WILL
BE A FEW FLURRIES OR SNOW SHOWERS POSSIBLE DURING SAT ACROSS THE
BERKSHIRES. ALSO...OCEAN EFFECT SNOW SHOWERS MAY DEVELOP OVER THE
OUTER CAPE SAT NIGHT THROUGH SUN NIGHT AS THE FLOW BECOMES NORTHERLY
WITH VERY COLD AIR MOVING OVER THE WATER RESULTING IN STEEP LAPSE
RATES AND DECENT LAKE INDUCED CAPES. WOULD NOT BE SURPRISED TO SEE
SOME ACCUM OVER THE OUTER CAPE.
SUNDAY WILL BE THE COLDEST DAY AS A SECONDARY SHORTWAVE BRINGS A
REINFORCING SHOT OF COLDER AIR. MAX TEMPS WILL RANGE FROM LOWER
TEENS HIGHER TERRAIN TO LOWER 20S IN THE COASTAL PLAIN. SUBZERO
MINS POSSIBLE ACROSS NW MA AND SW NH SAT NIGHT AND SUN NIGHT WITH
BITTER COLD WIND CHILLS ALL SNE.
MONDAY...
COLD MID LEVEL TROF WILL BE MOVING OFFSHORE WITH SOME MODERATION
EXPECTED...BUT STILL COLD WITH BELOW NORMAL TEMPS.
TUESDAY...
GFS BRINGS MILDER TEMPS AND CHC SHOWERS AHEAD OF A COLD FRONT WITH
INCREASING SW FLOW. ECMWF IS COLDER TO START WITH MORE EASTERLY
FLOW AND BRINGS CHC SNOW OR MIXED PRECIP GRADUALLY CHANGING TO
RAIN.
WEDNESDAY...
STRONG COLD FROPA EXPECTED ALTHOUGH THERE ARE SOME TIMING
DIFFERENCES WITH GFS FASTER THAN ECMWF. IF SLOWER ECMWF TIMING
VERIFIES SHOWERS WOULD LINGER INTO WED...WHILE GFS IS DRY.
&&
.AVIATION /10Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT
MODERATE...30 PERCENT TO 60 PERCENT
HIGH...GREATER THAN 60 PERCENT
THROUGH 12Z...
HIGH CONFIDENCE FOR MVFR CIGS/VFR VSBYS THROUGH 09Z. CIGS MAINLY
BETWEEN 1-2KFT WITH A FEW SPOTS REMAINING VFR AT 07Z. EXPECT
CONDITIONS TO CONTINUE TO DETERIORATE THROUGH SUNRISE. FOR
NOW...PRECIP HAS STARTED AS RAIN ACROSS N CT...BUT WILL WORK INTO
COLDER AIR ALONG WITH EVAPORATIVE COOLING TO ALLOW FOR MIXTURE OF
FREEZING RAIN/SLEET/SNOW TO DEVELOP MAINLY ACROSS INLAND AREAS.
TEMPS TOO WARM ALONG THE COAST AND EVEN SEVERAL MILES INLAND AS E
WINDS PICK UP. LLWS LIKELY 10Z ACROSS CT VALLEY/E SLOPES OF THE
BERKSHIRES/S NH.
TODAY...
HIGH CONFIDENCE FOR MVFR-IFR CONDITIONS. MIXED SNOW/SLEET/FREEZING
RAIN INLAND SLOWLY CHANGES TO RAIN FROM S-N...BUT MAY LINGER ALL DAY
ACROSS THE HIGHER TERRAIN OF S NH/N CENTRAL AND W MA...OTHERWISE
RAIN. PRECIP ENDING FROM S-N AFTER 18Z...CONFIDENCE IN TIMING
REMAINS LOW. EXPECT E WINDS BEGINNING AT 12Z ALONG THE S
COAST...WITH GUSTS UP TO 35-40 KT OR HIGHER FROM CAPE COD TO CAPE
ANN THROUGH EARLY AFTERNOON. WINDS WILL SHIFT TO S-SW AND DIMINISH
DURING THE AFTERNOON.
TONIGHT...MODERATE CONFIDENCE. MVFR-IFR CIGS/VSBYS PERSIST WITH MAIN
PRECIP AREA PUSHING NE. MIX OF RAIN/SNOW SHOWERS AND POCKETS OF
FREEZING RAIN ACROSS S NH/N CENTRAL AND W MA. SHOWERS WILL SHIFT E
AFTER 06Z WITH ANOTHER FRONT APPROACHING.
KBOS TERMINAL...MODERATE CONFIDENCE. EXPECT MAINLY MVFR CIGS/VFR
VSBYS THROUGH 12Z...THEN CIGS/VSBYS DETERIORATE TO IFR IN RAIN AND
FOG. EXPECT E WIND TO INCREASE DURING THE MORNING...GUSTING UP TO 40
KT...THEN WILL DIMINISH IN THE AFTERNOON WHEN SHIFTING TO S. PRECIP
WILL END LATE THIS AFTERNOON...BUT CIGS WILL REMAIN IFR-LIFR THROUGH
TONIGHT.
OUTLOOK...FRIDAY THROUGH MONDAY...
FRIDAY...
MODERATE CONFIDENCE. A PERIOD OF MVFR CONDITIONS EXPECTED IN THE
MORNING AS A BAND OF SHOWERS MOVE THROUGH ALONG A COLD FRONT.
BECOMING RATHER WINDY IN THE AFTERNOON WITH SW WIND GUSTS TO 30-40
KT.
FRIDAY NIGHT THROUGH MONDAY...
MODERATE TO HIGH CONFIDENCE FOR MAINLY VFR...BUT AREAS OF MVFR
CONDITIONS POSSIBLE IN A FEW SNOW SHOWERS ACROSS THE BERKSHIRES
SAT...THEN ACROSS CAPE COD AND NANTUCKET SAT NIGHT THROUGH SUN NIGHT
IN OCEAN-EFFECT SNOW SHOWERS.
&&
.MARINE...
OVERNIGHT...
EXPECT E WINDS TO INCREASE TO GALE FORCE AS STRONG LOW LEVEL JET
CROSSES THE WATERS. GALES HAVE BEEN POSTED ON ALL WATERS. SEAS WILL
BUILD UP TO 8 TO 10 FEET ON MOST OF THE SOUTHERN WATERS AS WELL AS
THE EASTERN WATERS NEAR CAPE COD MAINLY AFTER MIDNIGHT.
TODAY...
GALE FORCE GUSTS EXPECTED DURING THIS MORNING ALONG THE S COAST...
SHIFTING TO THE EASTERN WATERS LATE THIS MORNING AND INTO THE
AFTERNOON. LOW PROB OF STORM FORCE GUSTS ON THE EASTERN OUTER WATERS
AROUND MIDDAY. SMALL CRAFT GUSTS AND SEAS WILL CONTINUE IN THE
SOUTHERN WATERS DURING THE AFTERNOON. SEAS UP TO 10 TO 15 FT ON THE
EASTERN WATERS BY AFTERNOON.
TONIGHT...
WINDS WILL DIMINISH AS THEY SHIFT TO S-SW. HOWEVER...SEAS WILL
REMAIN WELL ABOVE 5 FT ACROSS THE OPEN WATERS.
OUTLOOK...FRIDAY THROUGH MONDAY...
FRIDAY AND FRIDAY NIGHT...
AFTER COLD FRONT PASSES...STRONG SW GALES WILL DEVELOP FRI AFTERNOON
INTO THE EVENING WITH GUSTS TO 45 KT AND LOW PROBABILITY FOR A FEW
STORM FORCE GUSTS TO 50 KT. SEAS BUILDING TO 15-20 KT OVER THE
SOUTHERN OUTER WATERS.
SATURDAY...
WINDS WILL BE DIMINISHING...BUT MARGINAL WEST GALES MAY LINGER INTO
SAT MORNING BEFORE DECREASING BELOW GALE.
SAT NIGHT THROUGH MONDAY...
SCA NW WIND GUSTS EXPECTED SAT NIGHT AND SUNDAY...THEN NORTHERLY
WINDS MAY DIMINISH BELOW SCA MONDAY AS HIGH PRES BUILDS IN FROM THE
WEST.
&&
.TIDES/COASTAL FLOODING...
EAST WINDS ARE FORECAST TO INCREASE TO GALE FORCE THURSDAY
MORNING...WHICH WILL LIKELY PRODUCE A TIDAL SURGE OF 1.5 TO 2 FEET
ALONG EAST FACING BEACHES. WITH HIGH ASTRONOMICAL TIDES AND SEAS OF
10 TO 13 FEET OFFSHORE ON THURSDAY...THIS WILL LIKELY PRODUCE AREAS
OF MINOR COASTAL FLOODING. THE TIDE AT BOSTON HARBOR MAY REACH JUST
ABOVE 12 FEET.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...WIND ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR MAZ017-018-020-
021.
COASTAL FLOOD WARNING FROM 9 AM THIS MORNING TO 3 PM EST THIS
AFTERNOON FOR MAZ007-015-016-019.
WIND ADVISORY UNTIL 3 PM EST THIS AFTERNOON FOR MAZ007-015-016-
019.
WINTER WEATHER ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR
MAZ002>004-008-009-026.
HIGH WIND WARNING UNTIL 2 PM EST THIS AFTERNOON FOR MAZ022>024.
COASTAL FLOOD ADVISORY FROM 9 AM THIS MORNING TO 3 PM EST THIS
AFTERNOON FOR MAZ022.
NH...WINTER WEATHER ADVISORY UNTIL 7 PM EST THIS EVENING FOR NHZ011-
012-015.
RI...WIND ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR RIZ005-007-008.
MARINE...GALE WARNING UNTIL 3 PM EST THIS AFTERNOON FOR ANZ231>234-254-
255.
GALE WARNING UNTIL NOON EST TODAY FOR ANZ230-236.
GALE WARNING UNTIL NOON EST TODAY FOR ANZ235-237-256.
GALE WARNING UNTIL 5 PM EST THIS AFTERNOON FOR ANZ250-251.
&&
SYNOPSIS...KJC/EVT
NEAR TERM...EVT
SHORT TERM...EVT
LONG TERM...KJC
AVIATION...KJC/EVT
MARINE...KJC/EVT
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jan 12, 4:59 AM EST, 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
459 AM EST THU JAN 12 2012
NHZ011-012-015-131000-
CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
459 AM EST THU JAN 12 2012
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN NEW HAMPSHIRE.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A LOW PROBABILITY THAT A WIND ADVISORY FOR STRONG
SOUTHWEST WINDS WILL BE NEEDED FRIDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ017-018-020-021-RIZ005-007-008-131000-
NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BRISTOL RI-NEWPORT RI-BLOCK ISLAND RI-
459 AM EST THU JAN 12 2012
...WIND ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ANOTHER WIND ADVISORY MAY BE NEEDED FRIDAY AFTERNOON AND EVENING FOR
STRONG SOUTHWEST WINDS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ007-015-016-019-131000-
EASTERN ESSEX MA-SUFFOLK MA-EASTERN NORFOLK MA-EASTERN PLYMOUTH MA-
459 AM EST THU JAN 12 2012
...WIND ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...COASTAL FLOOD WARNING IN EFFECT FROM 9 AM THIS MORNING TO 3 PM
EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS AND SOUTHEASTERN
MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND ADVISORY.
COASTAL FLOOD WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
ANOTHER WIND ADVISORY MAY BE NEEDED FRIDAY AFTERNOON FOR STRONG
SOUTHWEST WINDS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CTZ002>004-MAZ005-006-010>014-RIZ001>004-006-131000-
HARTFORD CT-TOLLAND CT-WINDHAM CT-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-
EASTERN KENT RI-WASHINGTON RI-
459 AM EST THU JAN 12 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...WESTERN
MASSACHUSETTS...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.
.DAY ONE...TODAY AND TONIGHT.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A WIND ADVISORY MAY BE NEEDED FRIDAY AFTERNOON FOR STRONG
SOUTHWEST WINDS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ002>004-008-009-026-131000-
WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-NORTHERN MIDDLESEX MA-
459 AM EST THU JAN 12 2012
...WINTER WEATHER ADVISORY IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL
MASSACHUSETTS...EASTERN MASSACHUSETTS AND WESTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
THERE IS A LOW PROBABILITY THAT A WIND ADVISORY FOR STRONG
SOUTHWEST WINDS WILL BE NEEDED FRIDAY AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ023-024-131000-
DUKES MA-NANTUCKET MA-
459 AM EST THU JAN 12 2012
...HIGH WIND WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A WIND ADVISORY WILL LIKELY BE NEEDED FRIDAY AFTERNOON AND EVENING
FOR STRONG SOUTHWEST WINDS...WITH A LOW PROBABILITY THAT ANOTHER
HIGH WIND WARNING WILL BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
MAZ022-131000-
BARNSTABLE MA-
459 AM EST THU JAN 12 2012
...HIGH WIND WARNING IN EFFECT UNTIL 2 PM EST THIS AFTERNOON...
...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 3 PM
EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
HIGH WIND WARNING.
COASTAL FLOOD ADVISORY.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A WIND ADVISORY WILL LIKELY BE NEEDED FRIDAY AFTERNOON AND EVENING
FOR STRONG SOUTHWEST WINDS...WITH A LOW PROBABILITY THAT ANOTHER
HIGH WIND WARNING WILL BE NEEDED.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ231>234-254-255-131000-
CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
459 AM EST THU JAN 12 2012
...GALE WARNING IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HIGH PROBABILITY OF STRONG WESTERLY GALE FORCE WIND GUSTS FRIDAY
AFTERNOON AND EVENING. LOW PROBABILITY OF STORM FORCE GUSTS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ230-236-131000-
BOSTON HARBOR-NARRAGANSETT BAY-
459 AM EST THU JAN 12 2012
...GALE WARNING IN EFFECT UNTIL NOON EST TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HIGH PROBABILITY OF WESTERLY GALE FORCE WIND GUSTS FRIDAY
AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ235-237-256-131000-
RHODE ISLAND SOUND-BLOCK ISLAND SOUND-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
459 AM EST THU JAN 12 2012
...GALE WARNING IN EFFECT UNTIL NOON EST TODAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR RHODE ISLAND COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HIGH PROBABILITY OF STRONG WESTERLY GALE FORCE WIND GUSTS FRIDAY
AFTERNOON AND EVENING. LOW PROBABILITY OF STORM FORCE GUSTS.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
ANZ250-251-131000-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
459 AM EST THU JAN 12 2012
...GALE WARNING IN EFFECT UNTIL 5 PM EST THIS AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
GALE WARNING.
NO HAZARDOUS WEATHER IS EXPECTED.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
HIGH PROBABILITY OF WESTERLY GALE FORCE WIND GUSTS FRIDAY
AFTERNOON AND EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Winter Weather, Western Franklin
- When
- January 12, 5:00 AM EST to 2:00 PM EST
- Where
- Western Franklin forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.583, -72.592 (the zone’s center; the record gives no point)
Three to five inches of snow fell across Western Franklin County.
Winter Weather, Western Hampshire
- When
- January 12, 5:00 AM EST to 2:00 PM EST
- Where
- Western Hampshire forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.340, -72.664 (the zone’s center; the record gives no point)
Three to six inches of snow fell across Western Hampshire county.
Winter Weather, Western Hampden
- When
- January 12, 5:00 AM EST to 2:00 PM EST
- Where
- Western Hampden forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.135, -72.632 (the zone’s center; the record gives no point)
Three to four inches of snow fell across western Hampden County.
Winter Weather, Eastern Hampden
- When
- January 12, 5:00 AM EST to 2:00 PM EST
- Where
- Eastern Hampden forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.135, -72.632 (the zone’s center; the record gives no point)
Three to four inches of snow fell across eastern Hampden county.
Winter Weather, Northern Worcester
- When
- January 12, 6:00 AM EST to 3:00 PM EST
- Where
- Northern Worcester forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
Two to five inches of snow fell across northern Worcester county.
Winter Weather, Southern Worcester
- When
- January 12, 6:00 AM EST to 3:00 PM EST
- Where
- Southern Worcester forecast zone
- Reported by
- Amateur Radio
- Coordinates
- 42.351, -71.908 (the zone’s center; the record gives no point)
Two to three inches of snow fell across southern Worcester county.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Illinois, January 12 to 13, 20123 deaths · 4 injured · 6 events
- Winter Storm and Winter Weather in Indiana, January 12 to 13, 20123 deaths · 15 events
- Winter Weather in Illinois, January 12, 20121 death · 5 events
- Lake-Effect Snow in Pennsylvania, January 12 to 14, 2012$450,000 · 3 events
- Lake-Effect Snow in Ohio, January 12 to 14, 2012$350,000 · 3 events
- Winter Weather in Wisconsin, January 12 to 13, 20126 injured · 20 events
- Winter Weather in Tennessee, January 12 to 13, 2012$25,000 · 29 events
- Strong Wind in Georgia, January 12, 2012$44,000 · 12 events
- Winter Weather in Kentucky, January 12, 20124 injured · 10 events
- High Wind in North Carolina, January 12 to 13, 2012$52,000 · 50 kt wind · 2 events
- Ice Storm in New York, January 12, 2012$50,000 · 2 events
- Wildfire in California, January 12 to 13, 20122 injured · $20,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 359525, 359526, 359527, 359528, 359529, 359530.